Alert archive / Nebraska / Tornado Warnings in 2014
Tornado Warning 16, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 16, 2014, 3:41 PM CDT for Cuming County, Stanton County, Nebraska. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 3:41 PM CDT (20:41 UTC)
- Expired
- Jun 16, 2014, 4:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Cuming County, NE, Stanton County, NE
The radar
The Omaha radar (KOAX), 101 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 3:43 PM CDT | TORNADO | 2 Sw Stanton, NE | |
| Jun 16, 3:43 PM CDT | TORNADO | Stanton, NE | |
| Jun 16, 4:01 PM CDT | TORNADO | Stanton, NE | HOME DESTROYED |
| Jun 16, 4:16 PM CDT | TORNADO | 4 W Wisner, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 7:12 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
| Jun 16, 3:07 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -485 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
227
WFUS53 KOAX 162041
TOROAX
NEC039-167-162115-
/O.NEW.KOAX.TO.W.0016.140616T2041Z-140616T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
341 PM CDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL CUMING COUNTY IN NORTHEAST NEBRASKA...
NORTHERN STANTON COUNTY IN NORTHEAST NEBRASKA...
* UNTIL 415 PM CDT
* AT 341 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 7 MILES SOUTHWEST OF STANTON...OR 10 MILES
SOUTH OF NORFOLK...MOVING NORTHEAST AT 35 MPH.
HAZARD...TORNADO AND HAIL UP TO TWO INCHES IN DIAMETER.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
STANTON AROUND 355 PM CDT.
PILGER AROUND 410 PM CDT.
THIS INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 84 AND
101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4192 9736 4209 9720 4209 9702 4199 9692
4184 9737 4187 9737
TIME...MOT...LOC 2041Z 228DEG 30KT 4189 9734
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
BOUSTEAD5 follow-up statements
382
WWUS53 KOAX 162046
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
346 PM CDT MON JUN 16 2014
NEC039-167-162115-
/O.CON.KOAX.TO.W.0016.000000T0000Z-140616T2115Z/
CUMING NE-STANTON NE-
346 PM CDT MON JUN 16 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR WEST
CENTRAL CUMING AND NORTHERN STANTON COUNTIES...
AT 346 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR STANTON...OR 9
MILES SOUTHEAST OF NORFOLK...MOVING NORTHEAST AT 45 MPH.
HAZARD...DAMAGING TORNADO AND TWO INCH HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADO WILL BE NEAR...
STANTON AROUND 350 PM CDT.
PILGER AROUND 405 PM CDT.
THIS INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 84 AND
101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4192 9736 4209 9720 4209 9702 4199 9692
4187 9729 4188 9734
TIME...MOT...LOC 2046Z 223DEG 37KT 4193 9730
TORNADO...OBSERVED
HAIL...2.00IN
$$
BOUSTEAD451
WWUS53 KOAX 162051
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
351 PM CDT MON JUN 16 2014
NEC039-167-162115-
/O.CON.KOAX.TO.W.0016.000000T0000Z-140616T2115Z/
CUMING NE-STANTON NE-
351 PM CDT MON JUN 16 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR WEST
CENTRAL CUMING AND NORTHERN STANTON COUNTIES...
AT 351 PM CDT...A CONFIRMED TORNADO WAS LOCATED ABOUT 2 MILES WEST
SOUTHWEST OF STANTON...OR 9 MILES SOUTHEAST OF NORFOLK...MOVING
NORTHEAST AT 40 MPH.
HAZARD...DAMAGING TORNADO AND TWO INCH HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADO WILL BE NEAR...
PILGER AROUND 405 PM CDT.
THIS INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 84 AND
101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4192 9736 4209 9720 4209 9702 4199 9692
4187 9729 4188 9734
TIME...MOT...LOC 2051Z 223DEG 34KT 4196 9726
TORNADO...OBSERVED
HAIL...2.00IN
$$
BOUSTEAD004
WWUS53 KOAX 162055
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
355 PM CDT MON JUN 16 2014
NEC039-167-162115-
/O.CON.KOAX.TO.W.0016.000000T0000Z-140616T2115Z/
CUMING NE-STANTON NE-
355 PM CDT MON JUN 16 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR WEST
CENTRAL CUMING AND NORTHERN STANTON COUNTIES...
AT 355 PM CDT...A CONFIRMED TORNADO WAS LOCATED JUST WEST NORTHWEST
OF STANTON...OR 9 MILES EAST OF NORFOLK...MOVING NORTHEAST AT 35 MPH.
HAZARD...DAMAGING TORNADO AND TWO INCH HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADO WILL BE NEAR...
PILGER AROUND 410 PM CDT.
THIS INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 84 AND
101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4209 9720 4209 9702 4199 9692 4187 9729
4194 9730 4196 9733
TIME...MOT...LOC 2055Z 218DEG 29KT 4198 9724
TORNADO...OBSERVED
HAIL...2.00IN
$$
BOUSTEAD868
WWUS53 KOAX 162103
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
403 PM CDT MON JUN 16 2014
NEC039-167-162115-
/O.CON.KOAX.TO.W.0016.000000T0000Z-140616T2115Z/
CUMING NE-STANTON NE-
403 PM CDT MON JUN 16 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR WEST
CENTRAL CUMING AND NORTHEASTERN STANTON COUNTIES...
AT 402 PM CDT...A CONFIRMED TORNADO WAS LOCATED 2 MILES NORTHWEST OF
STANTON...OR 9 MILES EAST OF NORFOLK...MOVING NORTHEAST AT 20 MPH.
THIS TORNADO HAS CAUSED DAMAGE. RADAR INDICATED ANOTHER TORNADO
WAS POSSIBLY DEVELOPING ABOUT 2 MILES EAST OF STANTON.
HAZARD...DAMAGING TORNADO AND TWO INCH HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADO WILL BE NEAR...
PILGER AROUND 415 PM CDT.
THIS INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 84 AND
101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4209 9720 4209 9702 4199 9692 4191 9717
4198 9726 4200 9729
TIME...MOT...LOC 2102Z 214DEG 19KT 4201 9724
TORNADO...OBSERVED
HAIL...2.00IN
$$
BOUSTEAD972
WWUS53 KOAX 162115
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
415 PM CDT MON JUN 16 2014
NEC039-167-162124-
/O.EXP.KOAX.TO.W.0016.000000T0000Z-140616T2115Z/
CUMING NE-STANTON NE-
415 PM CDT MON JUN 16 2014
...THE TORNADO WARNING FOR WEST CENTRAL CUMING AND NORTHEASTERN
STANTON COUNTIES WILL EXPIRE AT 415 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
REMEMBER...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEAST
WAYNE...NORTHWEST CUMING AND NORTHEAST STANTON COUNTIES UNTIL 500
PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY
AFTERNOON FOR SOUTHWEST IOWA AND NORTHEAST NEBRASKA.
LAT...LON 4209 9720 4209 9702 4199 9692 4191 9717
4198 9726 4200 9729
TIME...MOT...LOC 2112Z 228DEG 30KT 4201 9724
$$
BOUSTEADWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 16, 6:48 AM CDT, 8 hours 53 minutes earlier.
Area forecast discussion, Jun 16, 6:48 AM CDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 648 AM CDT MON JUN 16 2014 .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 330 AM CDT MON JUN 16 2014 ELEVATED CONVECTION IS TRYING TO INITIATE ACROSS CENTRAL NEBRASKA ON THE NOSE OF A 45-50 KNOT LOW LEVEL JET...WHICH IS ALSO COINCIDENT WITH THE INCREASE OF GULF MOISTURE AS THETAE ADVECTION CONTINUES FROM THE SOUTHERN PLAINS. THIS CLUSTER OF SHOWERS IS EXPECTED TO CONTINUE TO STRENGTHEN THROUGH DAYBREAK AND BECOME A CLUSTER OF POTENTIALLY STRONG THUNDERSTORMS THAT COULD HAVE SOME LARGE HAIL YET THIS MORNING. RAP CONTINUES TO MOVE THIS INTO PRIMARILY NORTHEAST NEBRASKA THROUGH THE MORNING...BUT AS DAYTIME HEATING BEGINS AFTER SUNRISE...COULD SEE A SOUTHWARD EXTENSION THROUGH THE REMAINDER OF THE FORECAST AREA THAT WILL CONTINUE TO SLOWLY PUSH EAST THROUGH THE MORNING. WILL HAVE UP TO 50 PERCENT CHANCE OF STORMS IN NORTHEAST NEBRASKA THIS MORNING...BUT JUST 20 TO 30 PERCENT SOUTHWARD ACROSS REMAINDER OF FORECAST AREA. THERE IS A BROAD AREA OF LOW PRESSURE ACROSS THE FRONT RANGE EARLY THIS MORNING...WITH A PSEUDO WARM WARM FRONT EXTENDING EAST SOUTHEAST FROM THE LOW...WHICH IS ALSO PRIMARILY THE LEADING EDGE OF UPPER 60S/NEAR 70 DEWPOINTS THAT WILL ALSO OVERSPREAD THE REGION TODAY. H85 DEWPOINT MOISTURE ALSO SUBSTANTIALLY INCREASES THROUGH THE DAY...RESULTING IN HIGH INSTABILITY DEVELOPING... COMBINED WITH DEEP BULK SHEAR OF 40 TO 50 KNOTS. AFTER THE MORNING ACTIVITY...THERE MAY BE AN HOUR OR TWO BREAK...WITH ADDITIONAL THUNDERSTORMS DEVELOPING BY MID/LATE AFTERNOON THAT WILL CONTINUE THROUGH THE EVENING. BY THEN...THE REAL WARM FRONT COULD BE MOVING THROUGH THE NORTH PART OF THE FORECAST AREA. STEEP MID LEVEL LAPSE RATES ALSO ACROSS THE REGION ALONG WITH VERY HIGH INSTABILITY WITH CAPE VALUES FROM 2000-4000 J/KG SHOULD ALLOW FOR VERY LARGE HAIL TO DEVELOP WITHIN SUPERCELLS THIS AFTERNOON/EVENING. BELIEVE THE REAL TORNADO THREAT WILL PROBABLY BE IN OUR FAR NORTHERN FORECAST AREA CLOSER TO THE WARM FRONT SAY BETWEEN KOMA AND SUX...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE ACROSS THE REMAINDER OF THE AREA SOUTHWARD FROM THE FRONT. WHATEVER DEVELOPS WOULD PROBABLY MOSTLY BE OVER BY 06Z...WITH FOCUS SHIFTING EAST OF THE FORECAST AREA BY THEN. SPC DOES HAVE THE REGION IN A SLIGHT RISK FOR SEVERE STORMS AND HAVE NO DOUBT WE'LL HAVE WATCHES ISSUED AT SOME POINT. COULD SEE A WATCH YET THIS MORNING FOR HAIL THAT MIGHT CLIP PORTIONS OF NORTHEAST NEBRASKA...THEN ADDITIONAL SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING. THEREAFTER...WE'RE LOOKING AT A COUPLE OF HOT AND HUMID DAYS FOR TUESDAY AND WEDNESDAY. HIGHS SHOULD EASILY REACH THE LOWER/MID 90S TUESDAY...AND WHEN COMBINED WITH DEWPOINTS IN THE UPPER 60S/LOWER 70S...SHOULD SEE HEAT INDEX VALUES IN THE UPPER 90S TO LOWER 100S. AND WHILE THIS IS BELOW HEAT ADVISORY CRITERIA...IT WILL BE THE FIRST REALLY HOT/HUMID DAY WE'VE EXPERIENCED THIS YEAR. BREEZY SOUTHWESTERLY WINDS WILL WILL NOT OFFER MUCH COOLING EITHER. THE SREF AND GFS DO HINT AT ISOLATED STORM DEVELOPMENT TUESDAY EVENING... BUT BELIEVE WE WILL BE EFFECTIVELY CAPPED WITH H70 TEMPS OF +11 TO +12 ACROSS THE AREA...THUS WILL LEAVE IT DRY TUESDAY NIGHT WITH MUGGY CONDITIONS AND LOWS ONLY IN THE LOWER/MID 70S. WEDNESDAY IS ANOTHER HOT DAY WITH HIGHS IN THE LOWER 90S AND JUST AS HUMID AS TUESDAY...WITH HEAT INDEX VALUES AGAIN IN THE UPPER 90S. THERE IS A FRONTAL BOUNDARY AND ASSOCIATED UPPER WAVE APPROACHING THE AREA FROM THE WEST...BUT BELIEVE CONVECTION WILL HOLD OFF IN OUR AREA UNTIL WEDNESDAY NIGHT AND FEEL THAT SREF MAY BE TOO QUICK ON DEVELOPMENT. .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) ISSUED AT 330 AM CDT MON JUN 16 2014 AFOREMENTIONED WAVE MOVES INTO THE REGION WEDNESDAY NIGHT THEN ACROSS THE AREA ON THURSDAY. THIS SHOULD BRING IN ANOTHER GOOD CHANCE OF STORMS WITH 40-60 PERCENT CHANCE...WHICH PUSHES THROUGH THE AREA ON THURSDAY AND EAST/OUT OF THE REGION THURSDAY NIGHT. ANOTHER WAVE MATERIALIZES ON THE GFS BY FRIDAY AND MOVES THROUGH THE AREA FRIDAY NIGHT ALTHOUGH THE ECMWF IS GENERALLY DRY...SO CONFIDENCE THAT FAR OUT IS TYPICALLY LOW. WILL OPT FOR A DRY FORECAST SATURDAY...BUT MODELS DO HINT AT ANOTHER WEAK FRONT IN THE AREA. && .AVIATION...(12Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 642 AM CDT MON JUN 16 2014 AVIATION CONCERNS TODAY WILL BE RETURN OF DEEP MOISTURE... FOG...STRATUS AND CONVECTION ALONG WITH STRENGTHENING LOW LEVEL WINDS. AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPED OVER CENTRAL NEBRASKA AND THESE WILL CONTINUE TO SHIFT EAST THIS MORNING. KOFK SHOULD SEE THE BEST COVERAGE AND WILL INCLUDE A TEMPO GROUP THERE SHOULD BE MORE ISOLATED IN NATURE AT KOMA AND KLNK WITH SOME MVFR/IFR/PATCHY LIFT CIGS AND VSBYS. THERE MAY BE A BREAK IN THE ACTIVITY LATE THIS MORNING WITH COVERAGE INCREASING IN THE AFTERNOON AND EVENING AGAIN. INSTABILITY GREATLY INCREASES THIS AFTERNOON AND WILL NEED TO WATCH STRENGTH OF STORMS FOR HAIL AND HIGH WINDS. IF WARM MID LEVEL TEMPERATURES MOVE IN...THESE MAY LIMIT TSTORM COVERAGE AT KLNK AND KOMA THIS AFTERNOON. LIGHT SOUTHEAST WINDS EARLY...WILL QUICKLY STRENGTHEN TO 15 TO 25 KTS WITH GUSTS TO 30KTS THROUGH THE AFTERNOON. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...DEWALD LONG TERM...DEWALD AVIATION...ZAPOTOCNY
Hazardous weather outlook, Jun 16, 5:01 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 501 AM CDT MON JUN 16 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-170015- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 501 AM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE REGION TODAY THROUGH THIS EVENING. A FEW STORMS COULD CONTAIN SMALL HAIL IN NORTHEAST NEBRASKA THIS MORNING. THEN...SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AS VERY HIGH INSTABILITY DEVELOPS AS DEEPER MOISTURE RETURNS TO THE REGION AND A WARM FRONT LIFTS NORTHWARD ACROSS THE PLAINS. VERY LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY SUPERCELLS THAT DEVELOP LATER TODAY. AND ISOLATED TORNADO WILL ALSO BE POSSIBLE BETWEEN OMAHA AND SIOUX CITY. THUNDERSTORMS SHOULD PUSH EAST OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND HUMID CONDITIONS ARE EXPECTED FOR TUESDAY AND WEDNESDAY. AFTERNOON HEAT INDEX VALUES COULD APPROACH 95 TO 100 BOTH DAYS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER IN THE WEEK...FROM WEDNESDAY NIGHT THROUGH FRIDAY AS A COUPLE OF WEATHER DISTURBANCES MOVE ONTO THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. DEWALD
In the hours before
Local storm report, Jun 16, 1:19 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
119 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM HAIL 3 N PANAMA 41.77N 95.48W
06/16/2014 E1.00 INCH SHELBY IA EMERGENCY MNGR
HAIL UP TO ONE INCH IN DIAMETER
&&
MILLERSpecial weather statement, Jun 16, 2:04 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
204 PM CDT MON JUN 16 2014
NEZ016-017-030>033-042-043-161930-
MADISON NE-ANTELOPE NE-STANTON NE-PLATTE NE-PIERCE NE-BOONE NE-
CUMING NE-COLFAX NE-
204 PM CDT MON JUN 16 2014
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CUMING...MADISON...
BOONE...NORTHWESTERN COLFAX...SOUTHERN ANTELOPE...PLATTE...SOUTHERN
STANTON AND SOUTHWESTERN PIERCE COUNTIES UNTIL 230 PM CDT...
AT 204 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF DEVELOPING
THUNDERSTORMS...MOVING NORTH AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
NORFOLK...COLUMBUS...MADISON...ALBION...NELIGH...STANTON...BATTLE
CREEK...NEWMAN GROVE...ELGIN...CLARKSON...LEIGH...PLATTE CENTER...
PETERSBURG...OAKDALE...MEADOW GROVE...LINDSAY...CRESTON...TILDEN...
HUMPHREY AND TARNOV.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4221 9816 4189 9696 4143 9724 4171 9829
4176 9830
TIME...MOT...LOC 1904Z 201DEG 24KT 4176 9819 4157 9750
MILLERSpecial weather statement, Jun 16, 2:17 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 217 PM CDT MON JUN 16 2014 NEZ017-018-030>032-042-161945- MADISON NE-STANTON NE-PLATTE NE-WAYNE NE-PIERCE NE-BOONE NE- 217 PM CDT MON JUN 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAYNE...MADISON... NORTHEASTERN BOONE...NORTH CENTRAL PLATTE...NORTHWESTERN STANTON AND SOUTHERN PIERCE COUNTIES UNTIL 245 PM CDT... AT 216 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEWMAN GROVE...OR 23 MILES SOUTHWEST OF NORFOLK...MOVING NORTH AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORFOLK...MADISON...PIERCE...BATTLE CREEK...NEWMAN GROVE...MEADOW GROVE...HADAR...HOSKINS AND WILLOW CREEK STATE RECREATION AREA. LAT...LON 4226 9777 4218 9726 4174 9750 4174 9784 TIME...MOT...LOC 1916Z 201DEG 24KT 4179 9775 MILLER
Special weather statement, Jun 16, 2:57 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 257 PM CDT MON JUN 16 2014 NEZ017-018-031-032-042-162045- MADISON NE-STANTON NE-PLATTE NE-WAYNE NE-PIERCE NE- 257 PM CDT MON JUN 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAYNE...EASTERN MADISON...NORTHERN PLATTE...NORTHERN STANTON AND SOUTHEASTERN PIERCE COUNTIES UNTIL 345 PM CDT... AT 257 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MADISON...OR 14 MILES SOUTHWEST OF NORFOLK...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORFOLK...MADISON...STANTON AND HOSKINS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4221 9734 4202 9707 4174 9754 4182 9769 TIME...MOT...LOC 1957Z 224DEG 34KT 4185 9755 BOUSTEAD
Local storm report, Jun 16, 3:16 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
316 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL MADISON 41.83N 97.46W
06/16/2014 E0.75 INCH MADISON NE LAW ENFORCEMENT
&&
CHERMOKLocal storm report, Jun 16, 3:21 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
321 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL 1 ESE MADISON 41.82N 97.44W
06/16/2014 M1.00 INCH MADISON NE TRAINED SPOTTER
&&
CHERMOKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:01 PM CDT | River Flood Advisory | OAX | Dodge | 25 hr |
| Jun 16, 7:51 AM CDT | Special Weather Statement | OAX | Madison | 54 min |
| Jun 16, 7:58 AM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison, Platte | 32 min |
| Jun 16, 8:17 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 43 min |
| Jun 16, 8:27 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Pierce, Platte | 48 min |
| Jun 16, 8:40 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 50 min |
| Jun 16, 8:41 AM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 49 min |
| Jun 16, 8:55 AM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Pierce | 50 min |
| Jun 16, 9:21 AM CDT | Special Weather Statement | OAX | Cedar, Knox, Pierce, Stanton, Wayne | 24 min |
| Jun 16, 9:26 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 34 min |
| Jun 16, 9:29 AM CDT | Special Weather Statement | OAX | Colfax, Stanton, Wayne | 46 min |
| Jun 16, 9:44 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 46 min |
| Jun 16, 9:52 AM CDT | Special Weather Statement | OAX | Lancaster | 53 min |
| Jun 16, 9:58 AM CDT | Severe Thunderstorm Warning | OAX | Cuming, Thurston, Wayne | 32 min |
| Jun 16, 10:23 AM CDT | Severe Thunderstorm Warning | OAX | Dodge | 37 min |
| Jun 16, 10:26 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 49 min |
| Jun 16, 10:32 AM CDT | Special Weather Statement | OAX | Cedar, Stanton, Wayne | 28 min |
| Jun 16, 10:40 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Washington | 50 min |
| Jun 16, 10:54 AM CDT | Severe Thunderstorm Warning | OAX | Cuming, Thurston, Wayne | 36 min |
| Jun 16, 11:00 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy, Saunders | 60 min |
| Jun 16, 11:18 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 27 min |
| Jun 16, 11:21 AM CDT | Severe Thunderstorm Warning | OAX | Burt | 54 min |
| Jun 16, 11:24 AM CDT | Areal Flood Advisory | OAX | Cuming, Stanton, Thurston, Wayne | 3 hr |
| Jun 16, 11:24 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 36 min |
| Jun 16, 11:32 AM CDT | Areal Flood Advisory | OAX | Douglas | 3 hr |
| Jun 16, 11:34 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Washington | 56 min |
| Jun 16, 11:42 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Washington | 33 min |
| Jun 16, 12:02 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 28 min |
| Jun 16, 2:04 PM CDT | Special Weather Statement | OAX | Boone, Madison, Platte, Stanton | 26 min |
| Jun 16, 2:07 PM CDT | River Flood Warning | OAX | Cass | 29 hr |
| Jun 16, 2:07 PM CDT | River Flood Warning | OAX | Otoe | 11 days |
| Jun 16, 2:07 PM CDT | River Flood Warning | OAX | Nemaha | 18 days |
| Jun 16, 2:07 PM CDT | River Flood Warning | OAX | Richardson | 18 days |
| Jun 16, 2:17 PM CDT | Special Weather Statement | OAX | Madison | 28 min |
| Jun 16, 2:57 PM CDT | Special Weather Statement | OAX | Madison | 48 min |
| Jun 16, 3:03 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte, Stanton | 42 min |
| Jun 16, 3:40 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton, Wayne | 50 min |
| Jun 16, 4:12 PM CDT | Tornado Warning | OAX | Cuming, Stanton, Wayne | 48 min |
| Jun 16, 4:29 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton, Thurston, Wayne | 46 min |
| Jun 16, 4:40 PM CDT | Tornado Warning | OAX | Cuming, Thurston, Wayne | 35 min |
| Jun 16, 5:05 PM CDT | Flash Flood Warning | OAX | Cuming, Stanton, Thurston, Wayne | 4 hr |
| Jun 16, 5:15 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 30 min |
| Jun 16, 5:19 PM CDT | Tornado Warning | OAX | Thurston | 26 min |
Nearby
Tornado Warnings in Nebraska, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.